MAUDE Adverse Event Report: ENDOLOGIX AFX; BIFURCATED STENT GRAFT

ENDOLOGIX AFX; BIFURCATED STENT GRAFT
Model Number BA28-110/I16-30
Medical Device Problem Codes Hole In Material (1293); Leak/Splash (1354); Stretched (1601)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 07/31/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in the event will not be returned for evaluation, they remain implanted in the patient.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Event or Problem Description
The patient was initially implanted with a bifurcated stent and a suprarenal aortic extension.A routine follow up computed tomography (ct) shows the patient has a dilated stent cage, a decrease in aneurysm size and a potential type 3b endoleak.The patient has not had or been scheduled for a secondary procedure.The patient is reported to be in good condition and there have been no additional adverse events reported for this patient.
 
Additional Manufacturer Narrative
At the completion of the clinical evaluation, based on the information received, the clinical assessment confirmed a type 3b endoleak of the main body from the dilation of the main body stent.The most likely cause of the type 3b endoleak was related to the ballooning of the aortic bifurcation.The dilation of the narrowed (13mm) aortic bifurcation containing irregular calcifications with both compliant and non-compliant balloons likely contributed to the event.No procedure related issues, off label, or cautionary use conditions were determined.The event devices remain implanted the patient and were not available for further evaluation.The review of the manufacturing lot confirmed all devices met specifications prior to release.A root cause investigation was carried out for all afx complaints having an identified failure mode of a type 3b endoleak.Endologix implemented the following corrective actions with the intent of reducing type 3b endoleak events; 1.Upgraded graft material (i.E.Duraply) and 2.Updates to the ifu and additional physician training.The change to duraply graft material and the ifu changes were put in place july 2014.The type 3b endoleak rate for afx manufactured and implanted before these corrective actions were put in place is trending at 2.5%.Since the corrective actions were implemented, the type 3b endoleak events reported for afx devices has been reduced to (b)(4).No additional investigations of this reported complaint are planned, endologix will continue to monitor this complaint and similar complaints in the event further investigation is needed.
 
Event or Problem Description
Additional information received, patient is doing well, no secondary procedure has been completed.

Brand Name
AFX
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key6831648
Report Number2031527-2017-00433
Device Sequence Number13833527
Product Code MIH
UDI-Device Identifier00818009014160
UDI-Public(01)00818009014160(17)190105
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/31/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/05/2019
Device Model NumberBA28-110/I16-30
Device Lot Number1435949-003
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/31/2017
Supplement Date Received by Manufacturer10/25/2017
10/25/2017
Initial Report FDA Received Date08/30/2017
Supplement Report FDA Received Date12/19/2017
02/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age80 YR